MAUDE Adverse Event Report: ARTHREX, INC. VOLAR DIST RAD PLT TI NARROW RT 3H, STRL; BONE FIXATION PLATE

ARTHREX, INC. VOLAR DIST RAD PLT TI NARROW RT 3H, STRL; BONE FIXATION PLATE
Model Number VOLAR DIST RAD PLT TI NARROW RT 3H, STRL
Medical Device Problem Codes Patient Device Interaction Problem (4001); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, an arthrex subsidiary employee reported via email that an ar-8916vnc-18s val near cortex screw (2.4 mm x 18 mm), ar-8916vnc-16s val near cortex screw (2.4 mm x 16 mm), ar-8916vnc-14s val near cortex screw (2.4 mm x 14 mm), and an ar-8916vnr-03s volar distal radius plate were implanted in the patient during surgery to repair a distal radius fracture on (b)(6) 2025.During postoperative follow-up, it was confirmed that three screws in the distal-most row had loosened.No further displacement was observed during follow-up, and the patient reportedly healed without incident.As part of the treatment plan after healing, the screws were removed on (b)(6) 2025 for a distal radius fracture repair procedure.The loose screws were identified as ar-8916vnc-18s val near cortex screw (2.4 mm x 18 mm), ar-8916vnc-16s val near cortex screw (2.4 mm x 16 mm), and ar-8916vnc-14s val near cortex screw (2.4 mm x 14 mm).The plate part number was ar-8916vnr-03s volar distal radius plate.The surgery was completed without issues using a product with the same part number.No specific details were provided regarding the bone preparation or bone quality.No significant delay or additional anesthesia was administered, and no adverse effects were noted during or after the surgery.Additional information has been requested on (b)(6) 2025.Additional information was received on 10/14/2025: the loosening was identified during a routine follow-up and was not associated with any patient symptoms such as pain or swelling.No intraoperative issues were reported during the original surgery on (b)(6) 2025.The specific date when the loosening was first detected is unknown.No additional interventions, such as medications or treatments, were required prior to the planned screw removal.The patient is currently in good health, and no further surgeries are planned in relation to this issue.The removal of the three screws and the plate was performed as part of a planned plate removal surgery, in accordance with the patient¿s recovery progress.
 
Additional Manufacturer Narrative
Additional information: b5, g3.
 
Event or Problem Description
Additional information was received on 11/04/2025: the part number ar-8916vnc-14s val near cortex screw (2.4 mm x 14 mm) was incorrect for this allegation.The correct part number is ar-8916vnc-18s val near cortex screw (2.4 mm x 18 mm).A total of two ar-8916vnc-18s val near cortex screws (2.4 mm x 18 mm) were involved.
 
Additional Manufacturer Narrative
Additional information: b1, d6a, d6b, g3, h3, h6 the complaint allegation is confirmed based on photographic evidence of an ar-8916vnr-03s, batch 15201494, that displays the explanted devices.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.Per directions for use (dfu) dfu-0192-eo arthrex plates, revision 8, e.Warnings 6.Postoperatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 the complaint allegation is not confirmed.Evaluation of the customer-provided x-rays suggests that one of the distal screws appears proud, which may indicate loosening or backing out.It may also indicate that the screw was not seated flush against the plate during the initial surgery.One unpackaged ar-8916vnr-03s volar distal radius plate, ti, narrow, right, 3h, sterile, batch 15201494, lasered batch on the plate 15169241 was received for evaluation.Visual inspection identified damage to the threads of holes c, b, and a and, to the outer diameter of hole f.Multiple scratches and deep marks were also observed on the plate.Functional testing was conducted using the returned screws.The screws were successfully engaged in holes c, b, and a and were observed to sit flush within each hole.The method of bone preparation employed during the procedure and the bone quality encountered were not provided.Additional evaluation included dimensional inspection of critical measurements for holes a¿f, performed in accordance with drawing c4105, revision 12, for component c4105-15, revision 3 (volar distal radius plate, narrow, right/left).Dimensional inspection: pin gauge ø 0.158 ±.005 inches pin gauge 6x ø 0.129 ±.001 inches - minor diameter.Pin gauge 6x ø 0.150 + 0.004/-0.000 inches.Major thread diameter and unthreaded diameter.The results indicate that the diameter of the holes is within the drawing specifications.Based on the information provided and device evaluation, the most likely cause of the reported failure is improper torque application.Use of a torque-limiting driver is recommended to ensure proper torque and prevent over- or under-tightening of the screws.Refer to directions for use dfu-0192-eo, revision 6 ¿ arthrex plates, sections g.(precautions) for important information.Please refer to the arthrex website for the correct insertion method as outlined in the surgical technique guide and accompanying online videos.

Brand Name
VOLAR DIST RAD PLT TI NARROW RT 3H, STRL
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 -194
Manufacturer Contact
jared engle
8009337001-73216
MDR Report Key23435424
Report Number1220246-2025-04924
Device Sequence Number4783161
Product Code HRS
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVOLAR DIST RAD PLT TI NARROW RT 3H, STRL
Device Catalogue NumberAR-8916VNR-03S
Device Lot Number15201494
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer11/04/2025
02/02/2026
06/29/2026
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date11/12/2025
02/05/2026
06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown